Alert archive / Oklahoma / Extreme Cold Warnings in 2026

Extreme Cold Warning 2, NWS Tulsa, OK

January 26, 20264 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this extreme cold warning at Jan 26, 2026, 10:47 AM CST for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Jan 27, 2026, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2026, 10:47 AM CST (16:47 UTC)
In effect from
Jan 27, 2026, 12:00 AM CST
Expired
Jan 27, 2026, 9:02 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS74 KTSA 261647
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1047 AM CST Mon Jan 26 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271200-
/O.NEW.KTSA.EC.W.0002.260127T0600Z-260127T1600Z/
/O.CON.KTSA.EC.W.0001.000000T0000Z-260126T1800Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Poteau, Fayetteville, Ozark, Fort Smith,
Pawnee, Sapulpa, Bentonville, Berryville, Pryor, Springdale,
Bartlesville, Jay, Muskogee, Checotah, Hugo, Eureka Springs,
Antlers, Nowata, Grove, Tulsa, Rogers, Miami, Okemah, Stigler,
Wilburton, Claremore, Pawhuska, Tahlequah, McAlester, Huntsville,
Sallisaw, Van Buren, Charleston, Stilwell, Okmulgee, Wagoner,
Clayton, and Vinita
1047 AM CST Mon Jan 26 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST 
TUESDAY...

* WHAT...Dangerously cold wind chills from 5 to 15 below.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Extreme Cold Warning in effect until noon CST today and 
  again, from midnight tonight to 10 AM CST Tuesday.

* IMPACTS...The dangerously cold wind chills will result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not spend extra time in the cold. Wear layers of warm clothes, a 
hat, and gloves.

Check on older family, friends, and neighbors. Ensure portable 
heaters are used correctly. Do not use generators or grills inside.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$
3 follow-up statements
273 
WWUS74 KTSA 261759
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1159 AM CST Mon Jan 26 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-270600-
/O.EXP.KTSA.EC.W.0001.000000T0000Z-260126T1800Z/
/O.CON.KTSA.EC.W.0002.260127T0600Z-260127T1600Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Poteau, Fayetteville, Ozark, Fort Smith,
Pawnee, Sapulpa, Bentonville, Berryville, Pryor, Springdale,
Bartlesville, Jay, Muskogee, Checotah, Hugo, Eureka Springs,
Antlers, Nowata, Grove, Tulsa, Rogers, Miami, Okemah, Stigler,
Wilburton, Claremore, Pawhuska, Tahlequah, McAlester, Huntsville,
Sallisaw, Van Buren, Charleston, Stilwell, Okmulgee, Wagoner,
Clayton, and Vinita
1159 AM CST Mon Jan 26 2026

...EXTREME COLD WARNING FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY...


* WHAT...Dangerously cold wind chills from 5 to 15 below.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...From midnight tonight to 10 AM CST Tuesday.

* IMPACTS...The dangerously cold wind chills will result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not spend extra time in the cold. Wear layers of warm clothes, a 
hat, and gloves.

Check on older family, friends, and neighbors. Ensure portable 
heaters are used correctly. Do not use generators or grills inside.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$
793 
WWUS74 KTSA 270438
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1038 PM CST Mon Jan 26 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271600-
/O.CON.KTSA.EC.W.0002.260127T0600Z-260127T1600Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Sapulpa, Tulsa, Hugo, Bartlesville,
Stigler, Okemah, Van Buren, Eureka Springs, Antlers, Vinita,
Sallisaw, Checotah, Huntsville, Pryor, Poteau, Miami, Stilwell,
Clayton, McAlester, Charleston, Muskogee, Wagoner, Berryville,
Fort Smith, Rogers, Bentonville, Nowata, Claremore, Fayetteville,
Pawhuska, Springdale, Jay, Grove, Okmulgee, Ozark, Pawnee,
Tahlequah, and Wilburton
1038 PM CST Mon Jan 26 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

* WHAT...Dangerously cold wind chills as low as 5 to 10 below 
  expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 10 AM CST Tuesday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not spend extra time in the cold. Wear layers of warm clothes a 
hat, and gloves.

Check on older family, friends, and neighbors. Ensure portable 
heaters are used correctly. Do not use generators or grills inside.

&&

$$
822 
WWUS74 KTSA 271502
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
902 AM CST Tue Jan 27 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271615-
/O.CAN.KTSA.EC.W.0002.000000T0000Z-260127T1600Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Eureka Springs, Tulsa, Antlers, Pawhuska,
Claremore, Nowata, Poteau, Wagoner, Jay, Muskogee, Clayton, Fort
Smith, Okmulgee, Berryville, Pryor, Wilburton, Okemah, Van Buren,
Fayetteville, Rogers, Hugo, Charleston, McAlester, Sapulpa,
Springdale, Stigler, Miami, Sallisaw, Checotah, Tahlequah, Grove,
Bartlesville, Pawnee, Stilwell, Ozark, Huntsville, Bentonville,
and Vinita
902 AM CST Tue Jan 27 2026

...EXTREME COLD WARNING IS CANCELLED...

Conditions have warmed above extreme cold criteria across eastern 
Oklahoma and northwest Arkansas. Thus, the warning has been 
cancelled.

$$

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this extreme cold warning went out at Jan 26, 5:32 AM CST, 5 hours 15 minutes earlier. Its key messages:

  • Updated at 531 AM CST Mon Jan 26 2026
  • Life threatening cold persists through Monday morning for any prolonged exposure.
  • Travel conditions will be slow to improve as cold temperatures persist through early week, though some temperature moderation is expected. Sleet and snow pack will impact temperature trends through at least mid week.
  • Pattern by late week favors reinforcing cold front but dry weather is most likely at this time.
Area forecast discussion, Jan 26, 5:32 AM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
532 AM CST Mon Jan 26 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 531 AM CST Mon Jan 26 2026

 - Life threatening cold persists through Monday morning for any
   prolonged exposure.

 - Travel conditions will be slow to improve as cold temperatures
   persist through early week, though some temperature moderation
   is expected. Sleet and snow pack will impact temperature trends
   through at least mid week.

 - Pattern by late week favors reinforcing cold front but dry
   weather is most likely at this time.

&&

.SHORT TERM...
(Through Monday)
Issued at 1011 PM CST Sun Jan 25 2026

Extreme and life threatening cold remains the immediate issue
across all of eastern Oklahoma and western Arkansas, with
temperatures late this evening having already fallen into the
single digits across much of the northern half of the area. A
similar drop is expected across the remainder of southeast
Oklahoma and into west central Arkansas once the residual mid
cloud and light snow/flurries associated with the disturbance in
East Texas shift fully to the east after midnight. When the wind
is factored in, widespread subzero wind chill values, potentially
as low as 20 below, will result. Have decreased the low
temperature forecast a couple of degrees in most areas given how
quickly temps can plummet with this kind of snow/sleet pack given
even a short window of clear skies and lighter winds. Another
batch of mid and high cloud, along with scattered flurries will
move in from the west toward daybreak with the approach of
another disturbance moving through the panhandles.

Into the daylight hours on Monday, clearing skies are expected,
although that should only have a modest effect on temperatures.
Highs are likely to only warm into the upper teens and 20s,
despite the sunshine and a return to west and southwesterly winds
during the afternoon.

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 1011 PM CST Sun Jan 25 2026

Temperatures are going to be the main forecast problem for much of
the week ahead, largely driven by changes in the snow/sleet pack.
Dry weather looks likely during the extended. Extreme cold
conditions are likely to occur again Monday night and into Tuesday
morning, with another warning likely needed for most, if not all,
the area. Thought was given to extending the existing warning all
the way through to Tuesday morning, but given the degree of the
warmup on Monday afternoon, decided against that path. Above
freezing temperatures remain expected for most areas Tuesday
afternoon, as well as Wednesday and Thursday afternoon, with a
couple of weak wind shifts during that period serving to keep any
prolonged southerly flow from developing. A stronger boundary
looks to come through Thursday night and into Friday, with cooler
temperatures extending into at least the early part of the
weekend. Noticeably warmer conditions may be in the offing for the
latter part of next weekend and into the following work week.

&&

.AVIATION...
(12Z TAFS)
Issued at 531 AM CST Mon Jan 26 2026

VFR conditions will prevail through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   23   7  34   8 /  10   0   0   0
FSM   24   4  34  11 /   0   0   0   0
MLC   25   3  37  11 /  10   0   0   0
BVO   23   4  34   2 /  10   0   0   0
FYV   20   6  35   9 /   0   0   0   0
BYV   21  10  36   7 /   0   0   0   0
MKO   22   5  34   7 /  10   0   0   0
MIO   20   8  32   3 /   0   0   0   0
F10   23   5  34   8 /  10   0   0   0
HHW   27   7  38  15 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Extreme Cold Warning until noon CST today for OKZ049-053>076.

AR...Extreme Cold Warning until noon CST today for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...05
Hazardous weather outlook, Jan 26, 4:52 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CST Mon Jan 26 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CST Mon Jan 26 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	WIND CHILL.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Dangerous wind chill values will continue through mid morning
today. Avoid prolonged outdoor exposure.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Dangerous Wind Chill Potential.
WEDNESDAY...No Hazards.
THURSDAY through SATURDAY...Dangerous Wind Chill Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Dangerous wind chill values will become a concern again overnight
tonight into early Tuesday morning, with wind chill values falling
below zero in many locations. Another strong cold front will bring
very cold temperatures and dangerous overnight and early morning
wind chill values again late Thursday night into the first part of
the weekend.

weather.gov/tulsa contains additional information.

Nearby

Extreme Cold Warnings in Oklahoma, 2026Extreme Cold Warnings in Arkansas, 2026Every extreme cold warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.